Skip to main content Accessibility help
×
Home

Automorphism groups of arithmetically saturated models

  • Ermek S. Nurkhaidarov (a1)

Extract

In this paper we study the automorphism groups of countable arithmetically saturated models of Peano Arithmetic. The automorphism groups of such structures form a rich class of permutation groups. When studying the automorphism group of a model, one is interested to what extent a model is recoverable from its automorphism group. Kossak-Schmerl [12] show that if M is a countable, arithmetically saturated model of Peano Arithmetic, then Aut(M) codes SSy(M). Using that result they prove:

Let M1. M2 be countable arithmetically saturated models of Peano Arithmetic such that Aut(M1) ≅ Aut(M2). Then SSy(M1) = SSy(M2).

We show that if M is a countable arithmetically saturated of Peano Arithmetic, then Aut(M) can recognize if some maximal open subgroup is a stabilizer of a nonstandard element, which is smaller than any nonstandard definable element. That fact is used to show the main theorem:

Let M1, M2be countable arithmetically saturated models of Peano Arithmetic such that Aut(M1) ≅ Aut(M2). Then for every n < ω

Here RT2n is Infinite Ramsey's Theorem stating that every 2-coloring of [ω]n has an infinite homogeneous set. Theorem 0.2 shows that for models of a false arithmetic the converse of Kossak-Schmerl Theorem 0.1 is not true. Using the results of Reverse Mathematics we obtain the following corollary:

There exist four countable arithmetically saturated models of Peano Arithmetic such that they have the same standard system but their automorphism groups are pairwise non-isomorphic.

Copyright

References

Hide All
[1]Bamber, N. and Kotlarski, H., On interstices in countably arithmetically saturated models of Peano Arithmeitc, Mathematical Logic Quarterly, vol. 43 (1997), pp. 525540.
[2]Barwise, J. and Schlipf, J., On recursively saturated models of arithmetic, Model theory and algebra: a memorial tribute to Abraham Robinson (Saracino, D. H. and Weispfenning, V. B., editors). Lecture notes in mathematics, vol. 498, Springer-Verlag, 1975, pp. 4255.
[3]Berline, C., McAloon, K., and Ressayre, J. P., Model theory and arithmetic, Lecture notes in mathematics, vol. 890, Springer-Verlag, 1981.
[4]Bigorajska, T., Kotlarski, H., and Schmerl, J. H., On regular interstices in countable arithmetically saturated models of Peano Arithmetic, Fundamenta Mathematicae, vol. 158 (1998), pp. 125146.
[5]Cholak, P. A., Jockusch, C. G., and Slaman, T. A., On the strength of Ramsey's theorem for pairs, this Journal, vol. 66 (2001), pp. 155.
[6]Hirst, J. L., Combinatorics in subsystems of second order arithmetic, Ph.D. thesis, The Pennsylvania State University, 1987.
[7]Kaufmann, M. and Schmerl, J. H., Weak saturation in models of PA, this Journal, vol. 52 (1987), pp. 129147.
[8]Kaye, R., A Galois correspondence for countable recursively saturated models of Peano's Arithmetic, Automorphisms of first order structures (Kaye, R. and Macpherson, D.. editors), Oxford University Press, 1994, pp. 293312.
[9]Kaye, R., Kossak, R., and Kotlarski, H., Automorphisms of recursively saturated models of arithmetic. Annals of Pure and Applied Logic, vol. 55 (1991), pp. 6791.
[10]Kirby, L. A., Ultrafilters and types of models of arithmetic, Annals of Pure and Applied Logic, vol. 27 (1984), pp. 215252.
[11]Kossak, R., Kotlarski, H., and Schmerl, J. H., On maximal subgroups of the automorphism group of a countable recursively saturated model of PA, Annals of Pure and Applied Logic, vol. 63 (1991), pp. 125148.
[12]Kossak, R. and Schmerl, J. H., The automorphism group of an arithmetically saturated model of Peano Arithmetic, Journal of the London Mathematical Society, vol. 52 (1995), pp. 235244.
[13]Lascar, D., The small index property and recursively saturated models of Peano Arithmetic, Automorphisms of first order structures (Kaye, R. and Macpherson, D., editors), Oxford University Press, 1994, pp. 281292.
[14]Schmerl, J. H., Closed normal subgroup, Mathematical Logic Quarterly, vol. 47 (2001), pp. 489492.
[15]Schmerl, J. H., Moving intersticial gaps, Mathematical Logic Quarterly, vol. 48 (2002), pp. 283296.
[16]Scott, D., Algebras of sets binumerable in complete extensions of arithmetic, Recursive function theory (Dekker, J. C. E., editor), American Mathematical Society Proceeding of symposia in pure mathematics, vol. V, 1962, pp. 117122.
[17]Seetapun, D. and Slaman, T., On the strength of Ramsey's theorem, Notre Dame Journal of Formal Logic, vol. 36 (1995), no. 4, pp. 570582, Special Issue: Models of arithmetic.
[18]Simpson, S. G., Subsystems of second order aithmetic, Springer-Verlag, 1998.
[19]Smoryński, C., Back and forth inside a recursively saturated model of arithmetic, Logic colloquium '80 (van Dallen, D., editor), North-Holland, 1982, pp. 273278.
[20]Wilmers, G. M., Unpublished, 1975, D. Phil. Thesis, Oxford University.

Automorphism groups of arithmetically saturated models

  • Ermek S. Nurkhaidarov (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed